DOI QR코드

DOI QR Code

HIGHER ORDER DISCONTINUOUS GALERKIN FINITE ELEMENT METHODS FOR NONLINEAR PARABOLIC PROBLEMS

  • Ohm, Mi Ray (DIVISION OF INFORMATION SYSTEMS ENGINEERING, DONGSEO UNIVERSITY) ;
  • Lee, Hyun Young (DEPARTMENT OF MATHEMATICS, KYUNGSUNG UNIVERSITY) ;
  • Shin, Jun Yong (DEPARTMENT OF APPLIED MATHEMATICS, PUKYONG NATIONAL UNIVERSITY)
  • Received : 2014.10.06
  • Accepted : 2014.12.05
  • Published : 2014.12.25

Abstract

In this paper, we consider discontinuous Galerkin finite element methods with interior penalty term to approximate the solution of nonlinear parabolic problems with mixed boundary conditions. We construct the finite element spaces of the piecewise polynomials on which we define fully discrete discontinuous Galerkin approximations using the Crank-Nicolson method. To analyze the error estimates, we construct an appropriate projection which allows us to obtain the optimal order of a priori ${\ell}^{\infty}(L^2)$ error estimates of discontinuous Galerkin approximations in both spatial and temporal directions.

Acknowledgement

Supported by : Pukyong National University

References

  1. I. Babuska and M. Suri, The h-p version of the finite element method with quasi-uniform meshes, RAIRO Model. Math. Anal. Numer., 21 (1987), 199-238.
  2. I. Babuska and M. Suri, The optimal convergence rates of the p-version of the finite element method, SIAM J. Numer. Anal., 24 (1987), 750-776. https://doi.org/10.1137/0724049
  3. B. Cockburn and C. -W. Shu, The local discontinuous Galerkin method for time-dependent convectiondiffusion systems, SIAM J. Numer. Anal., 35(6) (1998), 2440-2463. https://doi.org/10.1137/S0036142997316712
  4. Y. Epshteyn and A. Kurganov, New interior penalty discontinuous Galerkin methods for the Keller-Segel Chemotaxis model, SIAM J. Numer. Anal., 47(1) (2008), 386-408.
  5. A. Hansbo and P. Hansbo, An unfitted finite element method based on Nitsche's method for elliptic interface problems, Comput. Methods Appl. Mech. Engrg., 191(47-48) (2002), 5537-5552. https://doi.org/10.1016/S0045-7825(02)00524-8
  6. A. Hansbo, P. Hansbo, and M. G. Larson, A finite element method on composite grids based on Nitsche's method, ESAIM Math. Model. Numer., 37(3) (2003), 495-514. https://doi.org/10.1051/m2an:2003039
  7. A. Lasis and E. Suli, hp-version discontinuous Galerkin finite element method for semilinear parabolic problems, SIAM J. Numer. Anal., 45(4) (2007), 1544-1569. https://doi.org/10.1137/050642125
  8. J. Nitsche, Uber ein Variationspringzip zvr Losung von Dirichlet-Problemen bei Verwendung von Teilraumen, die keinen Randbedingungen unterworfen sind. Abh. Math. Sem. Univ. Hamburg, 36 (1971), 9-15. https://doi.org/10.1007/BF02995904
  9. M. R. Ohm, H. Y. Lee, and J. Y. Shin, Error estimates for discontinuous Galerkin method for nonlinear parabolic equations, J. Math. Anal. Appl., 315(1) (2006), 132-143. https://doi.org/10.1016/j.jmaa.2005.07.027
  10. B. Riviere and M. F. Wheeler, Nonconforming methods for transport with nonlinear reaction, Contemporary Mathematics, 295 (2002), 421-432. https://doi.org/10.1090/conm/295/05032
  11. B. Riviere and S. Shaw, Discontinuous Galerkin finite element approximation of nonlinear non-fickian diffusion in viscoelastic polymers, SIAM J. Numer. Anal., 44(6) (2006), 2650-2670. https://doi.org/10.1137/05064480X
  12. B. Riviere, S. Shaw and J. R. Whiteman, Discontinuous Galerkin finite element methods for dynamic linear solid viscoelasticity problems, Numer. Methods Partial Differential Equations, 23(5) (2007), 1149-1166. https://doi.org/10.1002/num.20215
  13. B. Riviere and M. F. Wheeler, A discontinuous Galerkin method applied to nonlinear parabolic equations, Discontinuous Galerkin methods:theory, computation and applications [Eds. by B. Cockburn, G. E. Karniadakis and C. -W. Shu], Lecture notes in computational science and engineering, Springer-Verlag, 11 (2000), 231-244.
  14. S. Sun and M. F. Wheeler, Symmetric and nonsymmetric discontinuous Galerkin methods for reactive transport in porous media, SIAM J. Numer. Anal., 43(1) (2005), 195-219. https://doi.org/10.1137/S003614290241708X
  15. Y. Xu and C. -W. Shu, A local discontinuous Galerkin method for the Camassa-Holm equation, SIAM J. Numer. Anal., 46(4) (2008), 1998-2021. https://doi.org/10.1137/070679764